Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 14, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Oct 5, 2011, 11:25 AM CDT for 8 counties in Kansas. It took effect at Oct 5, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 11:25 AM CDT (16:25 UTC)
- In effect from
- Oct 5, 2011, 1:00 PM CDT
- Expired
- Oct 5, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WWUS83 KICT 051625 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1125 AM CDT WED OCT 5 2011 KSZ049-051-068-083-092-051730- /O.CAN.KICT.FW.A.0008.111005T1800Z-111006T0000Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER- 1125 AM CDT WED OCT 5 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ032-033-047-048-050-067-082-091-060000- /O.UPG.KICT.FW.A.0008.111005T1800Z-111006T0000Z/ /O.NEW.KICT.FW.W.0014.111005T1800Z-111006T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- 1125 AM CDT WED OCT 5 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST THIS AFTERNOON AND EARLY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS
3 follow-up statements
195 WWUS83 KICT 051818 RFWICT URGENT - FIRE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE WICHITA KS 118 PM CDT WED OCT 5 2011 KSZ049-051-068-083-092-051930- /O.CAN.KICT.FW.A.0008.000000T0000Z-111006T0000Z/ SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER- 118 PM CDT WED OCT 5 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...068...083 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FIRE WEATHER WATCH. $$ KSZ032-033-047-048-050-067-082-091-060000- /O.UPG.KICT.FW.A.0008.000000T0000Z-111006T0000Z/ /O.NEW.KICT.FW.W.0014.111005T1818Z-111006T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- 118 PM CDT WED OCT 5 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST THIS AFTERNOON AND EARLY EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS
290 WWUS83 KICT 052018 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 318 PM CDT WED OCT 5 2011 KSZ032-033-047-048-050-067-082-091-060830- /O.NEW.KICT.FW.A.0009.111006T1700Z-111007T0100Z/ /O.CON.KICT.FW.W.0014.000000T0000Z-111006T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- 318 PM CDT WED OCT 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...050...067...082 AND 091... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067...082 AND 091... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH AT 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE UNTIL EARLY THIS EVENING. STRONGER SOUTH WINDS ARE EXPECTED ON THURSDAY AFTERNOON...WITH GUSTS TO NEAR 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT WILL CONTINUE UNTIL EARLY EVENING...WITH MINIMUM HUMIDITY VALUES OF 30 TO 35 PERCENT EXPECTED ON THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KED
630 WWUS83 KICT 052353 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT WED OCT 5 2011 KSZ032-033-047-048-050-067-082-091-061500- /O.EXP.KICT.FW.W.0014.000000T0000Z-111006T0000Z/ /O.CON.KICT.FW.A.0009.111006T1700Z-111007T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER- 653 PM CDT WED OCT 5 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050...067...082 AND 091... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050...067...082 AND 091... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE ACROSS MOST OF CENTRAL AND SOUTH CENTRAL KANSAS BY THURSDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 21 PERCENT IS ANTICIPATED BY THURSDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP ON THURSDAY WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ LAWSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Oct 5, 6:43 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 6:43 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 643 AM CDT WED OCT 5 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS WITH GUSTY SOUTHERLY WINDS THE MAIN CONCERN. LEE TROUGH WILL CONTINUE TODAY WHICH WILL RESULT IN INCREASED MIXING/GUSTY WINDS BY MIDDAY INTO THE AFTERNOON HOURS. SOUTHERLY WIND GUSTS OF 25-30 KT WILL BE COMMON IN CENTRAL/SOUTH CENTRAL KS...WITH SLIGHTLY LOWER GUSTS IN THE SOUTHEAST NEAR KCNU. WILL SEE A WEAK UPPER LEVEL DISTURBANCE MOVE ACROSS WRN KS LATE THIS EVENING AND OVERNIGHT...WITH MID LEVEL CLOUDS INCREASING FOR THE KICT/KRSL/KSLN AND KHUT TAF SITES. SATURATION ASSOCIATED WITH THIS DISTURBANCE...WILL LOWER CEILING HEIGHTS TO AROUND 6K FEET AGL. DRY LOW LAYERS WILL KEEP MOST OF THE SHOWER CHANCES ASSOCIATED WITH THIS SHORTWAVE FURTHER TO THE WEST...BUT COULD SEE A FEW SPRINKLES OR WDLY SCT SHOWERS NEAR THE KHUT/KRSL TAF SITES AFTER 06Z/THU. SO WILL INCLUDE A VCSH FOR THIS CHANCE. KETCHAM && .PREV DISCUSSION... /ISSUED 348 AM CDT WED OCT 5 2011/ DISCUSSION... FORECAST PROBLEM: RANGELAND FIRE DANGER OVER CNTRL & SC KS. TODAY-THU NGT: MID-UPR PATTERN TO EXPERIENCE INCREASING AMPLIFICATION AS MID-UPPER LOW ..SPINNING OFF PACIFIC NW COAST EARLY THIS MORNING...TO MOVE SE OVER GREAT BASIN. THIS WOULD INDUCE STRONG UPR-DECK RIDGE SITUATED OVER ERN U.S. TO AMPLIFY. IN RESPONSE THE MID-UPR LOW SHOULD EXPERIENCE FURTHER CYCLOGENESIS AS IT IS FORCED TO LIFT NE OVER UT & WY LATE THU NGT. THE FEATURE WILL EJECT A "LEAD" SHORTWAVE NE FROM NM ACROSS KS TODAY AND TONIGHT. THIS WOULD IN TURN INDUCE WRN PLAINS SFC TROF TO STRENGTHEN TO RESULT IN INCREASING SLY FLOW OVER KS FROM TODAY THRU THU EVENING. WITH CIRRIFORM CLOUDINESS SPREADING NE OVER KS THIS AFTERNOON KEEPING TEMPS SOMEWHAT IN CHECK...PLUS DWPTS IN 40S DEPICTED ACROSS THE AREA...HAVE OPTED TO CANCEL FIRE WEATHER WATCH FOR MARION...CHASE...BUTLER & COWLEY COUNTIES FOR THIS AFTERNOON AS GRASSLAND FIRE DANGER INDICES (GFDIS) OF ~15 ARE DEPICTED. HOWEVER...WILL KEEP FIRE WEATHER WATCH IN EFFECT FOR CNTRL & REMAINDER OF SC KS. DID NOT HOIST THE RED FLAG FOR THESE LATTER AREAS AS HIGHEST GFDIS OF ~45 ARE DEPICTED FOR ONLY EXTREME SW CORRIDOR OF KICT COUNTRY. FORECAST FOCI FOR THU WILL BE ON CONTINUED GRADUAL SLY WINDS INCREASING ALONG WITH CONTINUED ELEVATED FIRE DANGER. WITH MID-UPR CLOUD COVER INCREASING MAX MIXING POTENTIAL SHOULD NOT BE REALIZED. FOR NOW FIRE WEATHER WATCH IS NOT BEING ISSUED. IF ONE SHOULD BE ISSUED WITH LATER FORECAST EDITIONS IT WOULD BE ALONG EXTREME WRN CORRIDOR. THIS IS SOMETHING TO KEEP IN MIND ON LATER FORECASTS. THIS WEEKEND: FORECAST IS STILL ON TSRA CHANCES. THE AFORE-MENTIONED CYCLONE IS STILL EXPECTED TO ACCELERATE AS IT LIFTS N/NE FROM THE NWRN PLAINS TO ACROSS SASKATCHEWAN WHERE IT'LL CONTINUE TO WIND UP LIKE AN ALARM CLOCK. THIS WOULD RESULT IN LWR-DECK MOISTURE CHANNEL TO MOVE SLOWLY E WITH TIME. AS SUCH THE INHERITED TSRA GAMEPLAN OF SLOWLY SPREADING SHRA/TSRA E ACROSS KICT COUNTRY MAKES SENSE...THAT IS...GREATEST TSRA POTENTIAL OCCURRING OVER AREAS GENERALLY ALONG & W OF I-135 FROM FRI THRU SAT NGT...THEN OVER REST OF CWA SUN & SUNDAY NGT. LACK OF LIFT & STABILITY SHOULD KEEP SVR POTENTIAL IN CHECK WITH ONLY LOCALIZED GUSTS ~50 MPH EXPECTED. && FIRE WEATHER... THE UNSEASONABLY WARM TEMPERATURES AND INCREASING WIND AND RELATIVELY LOW HUMIDITY VALUES WILL RESULT IN CONTINUED GRASSLAND FIRE DANGER CONCERNS THROUGH THURSDAY. VERY HIGH FIRE DANGER POTENTIAL WOULD BE GREATEST FOR AREAS ALONG & W OF I-135 BOTH AFTERNOONS. DEW POINT TEMPERATURES/HUMIDITY VALUES REMAIN THE BIGGEST CHALLENGE AND KEY TO MEETING RED FLAG CONDITIONS. THEREFORE AM CONTINING FIRE WEATHER WATCH FOR THIESE AREAS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 84 61 85 66 / 0 10 10 10 HUTCHINSON 85 61 84 66 / 0 10 10 10 NEWTON 84 61 84 66 / 0 10 10 10 ELDORADO 84 61 85 65 / 0 0 10 10 WINFIELD-KWLD 85 61 86 66 / 0 0 10 10 RUSSELL 84 59 84 65 / 10 20 10 20 GREAT BEND 84 60 84 66 / 10 20 10 20 SALINA 85 60 82 66 / 0 10 10 10 MCPHERSON 85 61 83 66 / 0 10 10 10 COFFEYVILLE 84 61 85 64 / 0 0 0 0 CHANUTE 84 60 85 63 / 0 0 0 0 IOLA 84 59 85 63 / 0 0 0 0 PARSONS-KPPF 84 60 85 64 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING FOR KSZ032-033-047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Oct 5, 4:48 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 448 AM CDT WED OCT 5 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-061000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 448 AM CDT WED OCT 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A VERY HIGH TO POSSIBLY EXTREME GRASSLAND FIRE DANGER IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING FOR AREAS PRIMARILY ALONG AND WEST OF INTERSTATE 135. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS FROM 1 PM UNTIL 7 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT AND THURSDAY MORNING OVER MOST OF CENTRAL KANSAS...BUT WILL BE NEITHER STRONG NOR SEVERE. THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT OVER PRIMARILY RUSSELL AND BARTON COUNTIES. THUNDERSTORMS WILL INCREASE AS THEY SPREAD SLOWLY EAST ACROSS THE REGION OVER THE WEEKEND. THE GREATEST CHANCES OF THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL KANSAS WHERE GUSTS OF 40 TO 50 MPH ARE POSSIBLE. THE THUNDERSTORMS WILL GRADUALLY DIMINISH SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:18 PM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 13 hr |
| Oct 5, 3:25 PM CDT | Wind Advisory | ICT | Barton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more | 28 hr |
Nearby
Red Flag Warnings in Kansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.